To the Editor. —
I read with interest the article concerning medical therapy of hemorrhagic complications following coronary artery bypass grafting published in the October 1990 issue of the Archives.1A recent concern has been raised relative to the use of 1-desamino-8D-arginine vasopressin (DDAVP) in the postoperative setting or following thrombolytic therapy in which DDAVP may actually precipitate a thrombotic process in a susceptible individual. Byrnes et al2 reported cerebral vascular thrombosis that developed following DDAVP infusion in a uremic patient known to have had atherosclerosis, and Bond and Evans3 reported two episodes of myocardial infarction that were temporally related to DDAVP infusion. Given that atherosclerotic disease will be more prevalent in the cardiosurgical patient and that any tendency toward inordinate thrombosis should be avoided, the use of DDAVP in this setting should be with caution.
Watson A. Vasopressin Therapy of Hemorrhagic Complications Following Coronary Artery Bypass Grafting. Arch Intern Med. 1991;151(10):2100. doi:10.1001/archinte.1991.00400100150028
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: